MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD? FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240050150
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601); Failure to Advance (2524); Positioning Problem (3009)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil broke.A 5mm x 15cm embold fibered coil was selected for use in the embolization of a gastrointestinal bleed with splenic takedown.The vessel was severely tortuous.Intermittent flushing was performed during the procedure.When advancing the coil out of the 2.8f non-boston scientific microcatheter, the physician wasn't able to keep pushing and advancing the coil.An attempt was made to pull the coil back in and then re-advance, but this did not help.Eventually, the physician went to pull back and remove the coil, but there was resistance, and it stretched upon removal.The release mechanism was never used.It was believed that all of the coil was removed because the microcatheter was able to be flushed with saline and contrast.However, when obsidio was injected in the microcatheter, it pushed a remaining section of stretched coil out into the vessel together with the obsidio material.The coil fragment was implanted somewhat proximal but around where they wanted to embolize.Due to catheter kickback experienced during obsidio use, the microcatheter was pulled into the base catheter, and the procedure was considered complete.There were no patient complications as a result of this event.
 
Event or Problem Description

Brand Name
EMBOLD? FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22635492
Report Number2124215-2025-50644
Device Sequence Number18181385
Product Code KRD
UDI-Device Identifier08714729983590
UDI-Public(01)08714729983590(17)280227(10)35951144
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240050150
Device Catalogue NumberM001394240050150
Device Lot Number0035951144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/08/2025
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.8F PROGREAT MICROCATHETER; 2.8F PROGREAT MICROCATHETER
Patient SexUnknown